MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DEPTH GAUGE FOR 1.8MM PEGS/2.4MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. DEPTH GAUGE FOR 1.8MM PEGS/2.4MM SCREWS; PLATE, FIXATION, BONE
Model Number 71158072
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the depth gauge appears was misaligned by 2mm off.Due to this several screws had to be switch out because they were long.No delay was reported.No backup device was needed to finish the surgery because shorter screws were used.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was manufactured in 2018 and exhibits signs of moderate wear / usage.The dimensional evaluation found the device to be within specification.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The medical investigation concluded that the complaint reports a ¿depth gauge for 1.8mm pegs/2.4mm screws¿ misaligned by 2mm.Due to this finding several screws had to be switched out for shorter screws.No clinical/medical documentation material was sent for this investigation.The depth gauge was returned for evaluation.The ¿failure mode is not confirmed, as part, functions and measures correctly and as intended.Measurements were taken at the 10, 20, 30mm marks.The impact to the patient was not reported except that the procedure was completed satisfactorily.The probable root cause for the depth discrepancy could have been caused by not locking sleeve on this part.The sleeve must be tightened down securely on to the small sleeve in order for an accurate measurement to be taken per the instructions.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
DEPTH GAUGE FOR 1.8MM PEGS/2.4MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9315208
Report Number1020279-2019-04000
Device Sequence Number390667
Product Code HRS
UDI-Device Identifier00885556631720
UDI-Public00885556631720
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71158072
Device Catalogue Number71158072
Device Lot Number18GTRS066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;